IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 2442 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed612    
    Printed10    
    Emailed0    
    PDF Downloaded36    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2021  |  Volume : 53  |  Issue : 6  |  Page : 489-492

Nicolau syndrome following subcutaneous glatiramer acetate injection: A case report and review of the literature


1 Department of Dermatology and Venereology, University of Health Sciences, Gulhane Training and Research Hospital, Ankara, Turkey
2 Department of Pathology, University of Health Sciences, Gulhane Training and Research Hospital, Ankara, Turkey

Correspondence Address:
Dr. Gulsen Akoglu
Department of Dermatology and Venereology, University of Health Sciences, Gulhane Training and Research Hospital, Ankara
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.ijp_166_21

Rights and Permissions

Nicolau syndrome is a rare serious drug reaction associated with the administering various injectable medications. It is often characterized by an acute and severe pain accompanying erythema that tends to rapidly evolve into the livedoid reticular or hemorrhagic patches and less commonly to ulcers and skin necrosis. Herein, we report a 34-year-old woman who presented with painful, tender discoloration over her abdominal skin following subcutaneous glatiramer acetate injection. Since the patient was diagnosed with multiple sclerosis 18 months ago, she had been on treatment with subcutaneous glatiramer acetate injections thrice weekly. The patient was diagnosed with Nicolau syndrome clinically and histopathologically. After 15-day treatment with topical betamethasone valerate and mucopolysaccharide polysulfate cream twice daily, the lesion completely regressed with only minimal hypopigmented irregular scarring. Nicolau syndrome should be considered in patients with severe pain, tenderness, and redness localized at the injection site following glatiramer subacetate.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow